What to Give & Not Give Your Dog for Pain After Vaccination Shots

Vaccine

Dog owners need to be careful with the medication they give to their dog for reducing pain after the dog had vaccination shots. The last and most dangerous assumption dog owners can make is that any over-the-counter pain medication for human use will work just as well for dogs. Please don’t do this.

Regular vaccine shots for dogs usually don’t cause much pain but there can be exceptions. Depending on what and how the shots were administered, some dogs may end up not acting normal or may even cry in pain when you touch the area of the body where the dog got his shots.

Your first course of action should be to call the vet if there is something about your dog’s behavior that isn’t normal. The vet may recommend giving your dog aspirin or Benadryl to help manage some of the pain or symptoms. It’s important to only give these medications based on the vet’s instructions as overdosage can cause serious health problems for dogs.

Dogs that are given too much aspirin for example may suffer from serious health problems like internal bleeding and seizures. It’s also important to be aware that certain pain control medications like Tylenol are toxic to dogs.

Disclaimer: The content on MyPetChild.com is for informational purpose only. It is not intended to be a substitute for professional veterinarian advice, diagnosis, or treatment. Always seek the advice of your veterinarian when in doubt.

Leave a Comment

Your email address will not be published. Required fields are marked *